Format

Send to

Choose Destination
J Clin Rheumatol. 2009 Mar;15(2):72-4. doi: 10.1097/RHU.0b013e31819c20d8.

Bone pain due to fractures revealing osteomalacia related to tenofovir-induced proximal renal tubular dysfunction in a human immunodeficiency virus-infected patient.

Author information

1
Hôpital Hôtel Dieu, Médecine Interne, Université Paris Descartes, Paris, France. serge.perrot@htd.aphp.fr

Abstract

Tenofovir is a nucleoside reverse transcription inhibitor used to treat human immunodeficiency virus patients with early treatment failure. Increasing numbers of cases of tubular dysfunction and Fanconi syndrome have been reported in patients treated with tenofovir, after the detection of biochemical abnormalities during routine assessments. Some patients have acute renal failure, and bone involvement is observed in rare cases. We describe a case of chronic metabolic complications with bone fractures related to tenofovir treatment. Several factors that increased the renal toxicity of tenofovir included low body mass index, concomitant use of nonsteroidal anti-inflammatory agents, and other antiretroviral drugs, including ritonavir.

PMID:
19265350
DOI:
10.1097/RHU.0b013e31819c20d8
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wolters Kluwer
Loading ...
Support Center